Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Biharmonic hypersurfaces with bounded mean curvature


Author: Shun Maeta
Journal: Proc. Amer. Math. Soc. 145 (2017), 1773-1779
MSC (2010): Primary 53C43; Secondary 58E20, 53C40
DOI: https://doi.org/10.1090/proc/13335
Published electronically: October 13, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a complete biharmonic hypersurface with nowhere zero mean curvature vector field $ \phi :(M^m,g)\rightarrow (S^{m+1},h)$ in a sphere. If the squared norm of the second fundamental form $ B$ is bounded from above by $ m$, and $ \int _M H^{- p }dv_g<\infty $, for some $ 0<p<\infty $, then the mean curvature is constant. This is an affirmative partial answer to the BMO conjecture for biharmonic submanifolds.


References [Enhancements On Off] (What's this?)

  • [1] Kazuo Akutagawa and Shun Maeta, Biharmonic properly immersed submanifolds in Euclidean spaces, Geom. Dedicata 164 (2013), 351-355. MR 3054632, https://doi.org/10.1007/s10711-012-9778-1
  • [2] Adina Balmuş, Stefano Montaldo, and Cezar Oniciuc, New results toward the classification of biharmonic submanifolds in $ \mathbb{S}^n$, An. Ştiinţ. Univ. ``Ovidius'' Constanţa Ser. Mat. 20 (2012), no. 2, 89-114. MR 2945959
  • [3] A. Balmuş, S. Montaldo, and C. Oniciuc, Classification results for biharmonic submanifolds in spheres, Israel J. Math. 168 (2008), 201-220. MR 2448058, https://doi.org/10.1007/s11856-008-1064-4
  • [4] A. Balmuş and C. Oniciuc, Biharmonic submanifolds with parallel mean curvature vector field in spheres, J. Math. Anal. Appl. 386 (2012), no. 2, 619-630. MR 2834772, https://doi.org/10.1016/j.jmaa.2011.08.019
  • [5] Jian Hua Chen, Compact $ 2$-harmonic hypersurfaces in $ S^{n+1}(1)$, Acta Math. Sinica 36 (1993), no. 3, 341-347 (Chinese, with Chinese summary). MR 1247088
  • [6] J. Eells and L. Lemaire, A report on harmonic maps, Bull. London Math. Soc. 10 (1978), no. 1, 1-68. MR 495450, https://doi.org/10.1112/blms/10.1.1
  • [7] James Eells and Luc Lemaire, Selected topics in harmonic maps, CBMS Regional Conference Series in Mathematics, vol. 50, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1983. MR 703510
  • [8] James Eells Jr. and J. H. Sampson, Harmonic mappings of Riemannian manifolds, Amer. J. Math. 86 (1964), 109-160. MR 0164306
  • [9] James Eells Jr. and Joseph H. Sampson, Variational theory in fibre bundles, Proc. U.S.-Japan Seminar in Differential Geometry (Kyoto, 1965) Nippon Hyoronsha, Tokyo, 1966, pp. 22-33. MR 0216519
  • [10] Peter Hornung and Roger Moser, Intrinsically $ p$-biharmonic maps, Calc. Var. Partial Differential Equations 51 (2014), no. 3-4, 597-620. MR 3268864, https://doi.org/10.1007/s00526-013-0688-3
  • [11] Jiang Guoying, 2-harmonic maps and their first and second variational formulas, Note Mat. 28 (2009), no. [2008 on verso], suppl. 1, 209-232. Translated from the Chinese by Hajime Urakawa. MR 2640582
  • [12] N. Koiso and H. Urakawa, Biharmonic submanfolds in a Riemannian manifold, arXiv:1408.5494v1[math.DG].
  • [13] E. Loubeau and S. Montaldo, Biminimal immersions, Proc. Edinb. Math. Soc. (2) 51 (2008), no. 2, 421-437. MR 2465916, https://doi.org/10.1017/S0013091506000393
  • [14] Yong Luo, On biharmonic submanifolds in non-positively curved manifolds, J. Geom. Phys. 88 (2015), 76-87. MR 3293397, https://doi.org/10.1016/j.geomphys.2014.11.004
  • [15] Yong Luo, Liouville-type theorems on complete manifolds and non-existence of bi-harmonic maps, J. Geom. Anal. 25 (2015), no. 4, 2436-2449. MR 3427133, https://doi.org/10.1007/s12220-014-9521-2
  • [16] Shun Maeta, Properly immersed submanifolds in complete Riemannian manifolds, Adv. Math. 253 (2014), 139-151. MR 3148548, https://doi.org/10.1016/j.aim.2013.12.001
  • [17] S. Maeta, Biharmonic submanifolds in manifolds with bounded curvature, Internat. J. Math. (to appear), arXiv:1405.5947 [mathDG].
  • [18] Aaron Naber, Noncompact shrinking four solitons with nonnegative curvature, J. Reine Angew. Math. 645 (2010), 125-153. MR 2673425, https://doi.org/10.1515/CRELLE.2010.062
  • [19] Ye-Lin Ou, Biharmonic hypersurfaces in Riemannian manifolds, Pacific J. Math. 248 (2010), no. 1, 217-232. MR 2734173, https://doi.org/10.2140/pjm.2010.248.217
  • [20] Peter Petersen and William Wylie, On the classification of gradient Ricci solitons, Geom. Topol. 14 (2010), no. 4, 2277-2300. MR 2740647, https://doi.org/10.2140/gt.2010.14.2277
  • [21] Ze-Ping Wang and Ye-Lin Ou, Biharmonic Riemannian submersions from 3-manifolds, Math. Z. 269 (2011), no. 3-4, 917-925. MR 2860270, https://doi.org/10.1007/s00209-010-0766-6
  • [22] Shing Tung Yau, Some function-theoretic properties of complete Riemannian manifold and their applications to geometry, Indiana Univ. Math. J. 25 (1976), no. 7, 659-670. MR 0417452

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C43, 58E20, 53C40

Retrieve articles in all journals with MSC (2010): 53C43, 58E20, 53C40


Additional Information

Shun Maeta
Affiliation: Department of Mathematics, Shimane University, Nishikawatsu 1060 Matsue, 690-8504, Japan
Email: shun.maeta@gmail.com, maeta@riko.shimane-u.ac.jp

DOI: https://doi.org/10.1090/proc/13335
Received by editor(s): February 29, 2016
Received by editor(s) in revised form: June 11, 2016
Published electronically: October 13, 2016
Additional Notes: Supported in part by the Grant-in-Aid for Young Scientists(B), No.15K17542, Japan Society for the Promotion of Science.
Communicated by: Ken Ono
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society